22 . February , 2019 - Friday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acetaminophen/Dextromethorphan/Pseudoephedrine Drops

Big Image
Generic Name: Acetaminophen/Dextromethorphan/Pseudoephedrine Drops (a-seet-a-MIN-oh-fen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin)
Brand Name: Tylenol Infants Plus Cold/Cough

Acetaminophen/Dextromethorphan/Pseudoephedrine Drops is used for:

Relieving pain, congestion, and cough due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.

Acetaminophen/Dextromethorphan/Pseudoephedrine Drops is an analgesic, decongestant, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, which helps you breathe more easily. The analgesic and cough suppressant work in the brain to decrease pain and reduce the cough reflex.

Do NOT use Acetaminophen/Dextromethorphan/Pseudoephedrine Drops if:

  • you are allergic to any ingredient in Acetaminophen/Dextromethorphan/Pseudoephedrine Drops
  • you have severe high blood pressure, rapid heartbeat, or other severe heart problems (eg, heart blood vessel disease)
  • you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Dextromethorphan/Pseudoephedrine Drops:

Some medical conditions may interact with Acetaminophen/Dextromethorphan/Pseudoephedrine Drops. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of glaucoma, an enlarged prostate gland or other prostate problems, heart problems, diabetes, high blood pressure, blood vessel problems, adrenal gland problems, an overactive thyroid, seizures, stroke, or liver problems, or if you consume more than 3 alcohol-containing drinks per day
  • if you have a history of asthma, chronic cough, chronic obstructive pulmonary disease (COPD), or other lung problems (eg, chronic bronchitis, emphysema), or if your cough produces large amounts of mucus

Some MEDICINES MAY INTERACT with Acetaminophen/Dextromethorphan/Pseudoephedrine Drops. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, isoniazid, MAO inhibitors (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline) because the risk of side effects from Acetaminophen/Dextromethorphan/Pseudoephedrine Drops may be increased
  • Anticoagulants (eg, warfarin), digoxin, or droxidopa because the risk of side effects such as bleeding, irregular heartbeat, or heart attack may be increased
  • Bromocriptine because the risk of side effects may be increased by Acetaminophen/Dextromethorphan/Pseudoephedrine Drops
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Acetaminophen/Dextromethorphan/Pseudoephedrine Drops

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Dextromethorphan/Pseudoephedrine Drops may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Dextromethorphan/Pseudoephedrine Drops:

Use Acetaminophen/Dextromethorphan/Pseudoephedrine Drops as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acetaminophen/Dextromethorphan/Pseudoephedrine Drops may be taken with or without food.
  • Use the dropper that comes with Acetaminophen/Dextromethorphan/Pseudoephedrine Drops to measure your dose. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Acetaminophen/Dextromethorphan/Pseudoephedrine Drops, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Dextromethorphan/Pseudoephedrine Drops.

Important safety information:

  • Acetaminophen/Dextromethorphan/Pseudoephedrine Drops may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Dextromethorphan/Pseudoephedrine Drops. Using Acetaminophen/Dextromethorphan/Pseudoephedrine Drops alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take appetite suppressants while you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine Drops without checking with your doctor.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Drops contains acetaminophen and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Acetaminophen/Dextromethorphan/Pseudoephedrine Drops for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Drops may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Acetaminophen/Dextromethorphan/Pseudoephedrine Drops or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Dextromethorphan/Pseudoephedrine Drops may increase your risk for liver damage.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Drops may interfere with certain lab test results. Make sure that all of your doctors and lab personnel know that you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine Drops.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Acetaminophen/Dextromethorphan/Pseudoephedrine Drops.
  • Use Acetaminophen/Dextromethorphan/Pseudoephedrine Drops with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Acetaminophen/Dextromethorphan/Pseudoephedrine Drops in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Acetaminophen/Dextromethorphan/Pseudoephedrine Drops, discuss with your doctor the benefits and risks of using Acetaminophen/Dextromethorphan/Pseudoephedrine Drops during pregnancy. It is unknown if Acetaminophen/Dextromethorphan/Pseudoephedrine Drops is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Dextromethorphan/Pseudoephedrine Drops.

Possible side effects of Acetaminophen/Dextromethorphan/Pseudoephedrine Drops:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; excitability; headache; nausea; nervousness or anxiety; trouble sleeping; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; stomach pain; tremor; yellowing of skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; stomach pain; unusually fast, slow, or irregular heartbeat; vomiting; yellowing of skin or eyes.

Proper storage of Acetaminophen/Dextromethorphan/Pseudoephedrine Drops:

Store this medicine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Dextromethorphan/Pseudoephedrine Drops out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Dextromethorphan/Pseudoephedrine Drops, please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Drops is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Dextromethorphan/Pseudoephedrine Drops. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Alka-Seltzer Plus Flu/Body Alka-Seltzer Plus Flu/Body
Generic Name: Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules (a-seet-a-MIN-oh-fen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin) Brand Name: Examples include Alka-Seltzer Plus Flu/Body and DayQuil Multi-Symptom Cold/FluAlka-Seltzer Plus Flu/Body is used for:Relieving pain, congestion, and c more...

Avapro Avapro
Generic Name: Irbesartan (ihr-beh-SAHR-tan) Brand Name: AvaproAvapro can cause injury and possibly death to a developing fetus when used after the third month of pregnancy. Talk with your doctor at once if you suspect that you are pregnant. Avapro is used for:Treating high blood pressure. It m more...

Ceenu Ceenu
Generic Name: lomustine (LOW muh steen) Brand Names: Ceenu What is Ceenu (lomustine)? Lomustine is a cancer (antineoplastic) medication. Lomustine interferes with the growth of cancer cells and slows their growth and spread in the body. Lomustine is used to treat cancerous brain tumors more...

Chlorthalidone Chlorthalidone
Pronouncation: (klor-THAL-ih-dohn) Class: Thiazide diuretic Trade Names: Chlorthalidone - Tablets 25 mg - Tablets 50 mg - Tablets 100 mg Trade Names: Thalitone - Tablets 15 mg Apo-Chlorthalidone (Canada) Mechanism of Action Pharmacology Inhibits reabsorption of sodium and chloride in proximal porti more...

Isosource HN Isosource HN
Some commonly used brand names are: In the U.S.— Accupep HPF 9 Advera 2 Alitraq 9 Amin-Aid 2 Attain 10 Carnation Instant Breakfast 7 Carnation Instant Breakfast No Sugar Added 7 Casec 8 CitriSource 10 Compleat Modified 1 Compleat Regular 1 Comply 10 Criticare HN 9 Crucial 2 Deliver 2.0 10 more...

Monoket Monoket
Generic Name: isosorbide mononitrate (eye soe SORE bide) Brand Names: Imdur, ISMO, Monoket What is Monoket (isosorbide mononitrate)? Isosorbide mononitrate is in a class of drugs called nitrates. Isosorbide mononitrate dilates (widens or relaxes) blood vessels (arteries and veins). When more...

Norethin 1/50 M Norethin 1/50 M
Generic Name: mestranol and norethindrone (MESS tra nol and nor eth IN drone) Brand Names: Genora 1/50, Necon 1/50, Nelova 1/50 M, Norethin 1/50 M, Norinyl 1/50, Ortho-Novum 1/50 What is Norethin 1/50 M (mestranol and norethindrone)? Mestranol and norethindrone contains a combinatio more...

Prenate Elite tablets Prenate Elite tablets
Each tablet contains: Elemental Iron (carbonyl iron) 90 mg Biotin 30 mcg Pantothenic acid (calcium pantothenate, USP) 6 mg Calcium (calcium carbonate, USP) 200 mg Copper (cupric oxide) 2 mg Zinc (zinc oxide, USP) 15 mg Folate (L-methylfolate as Metafolin 600 mcg and folic acid, USP 40 more...